Cookies help us deliver our services. By using our services, you agree to our use of cookies.
De En Es
Kundenservice: +49 (0) 551 - 547 24 0

Cuvillier Verlag

Publications, Dissertations, Habilitations & Brochures.
International Specialist Publishing House for Science and Economy

Cuvillier Verlag

Premiumpartner
De En Es
Titelbild-leitlinien
The Asymptotic Behavior of the Term Structure of Interest Rates

Hard Copy
EUR 32.00

E-book
EUR 22.40

The Asymptotic Behavior of the Term Structure of Interest Rates

Maximilian Härtel (Author)

Preview

Table of Contents, PDF (50 KB)
Extract, PDF (190 KB)

ISBN-13 (Hard Copy) 9783736991736
ISBN-13 (eBook) 9783736981737
Language English
Page Number 158
Lamination of Cover matt
Edition 1. Aufl.
Publication Place Göttingen
Place of Dissertation München
Publication Date 2015-12-23
General Categorization Dissertation
Departments Mathematics
Applied mathematics
Keywords Interest Rates, Yield Curve, Long-Term Interest Rates, Asymptotic Behavior
Description

Long-term interest rates are essential for the valuation and hedging of various fixed income products and derivatives as well as for the pricing of payments in a distant future, such as long-term infrastructure projects or compensatory adjustments in the course of an accident or a divorce. In the aftermath of the 2008 financial crisis the modeling of interest rate curves with a long time horizon became more and more important due to increased investments in long-term products. Therefore, the study of the asymptotic behavior of the term structure of interest rates has recently achieved new relevance.
In this dissertation we investigate long-term interest rates, i.e. interest rates with maturity going to infinity, in the post-crisis interest rate market. Three different concepts of long-term interest rates are considered for this purpose: the long-term yield, the long-term simple rate, and the long-term swap rate. We analyze the properties as well as the interrelations of these long-term interest rates. In particular, we study the asymptotic behavior of the term structure of interest rates in some specific models. First, we compute the three long-term interest rates in the HJM framework with different stochastic drivers, namely Brownian motions, Lévy processes, and affine processes on the state space of positive semidefinite symmetric matrices. The HJM setting presents the advantage that the entire yield curve can be modeled directly. Furthermore, by considering increasingly more general classes of drivers, we were able to take into account the impact of different risk factors and their dependence structure on the long end of the yield curve. Finally, we study the long-term interest rates and especially the long-term swap rate in the Flesaker-Hughston model and the linear-rational methodology.

Langfristige Zinssätze werden für die Bewertung und Absicherung von festverzinslichen Finanzprodukten und Derivaten mit langer Laufzeit benötigt, sowie bei der Preisberechnung von Zahlungen, die in weiter Zukunft liegen. Solche Zahlungen kann es beispielsweise bei langfristig angelegten Infrastrukturprojekten geben oder bei Ausgleichsregelungen im Falle eines Unfalls oder einer Scheidung. Gerade im Zuge der weltweiten Finanzkrise von 2008 wuchs das Interesse
von Anlegern an Investments mit langem Zeithorizont und damit auch die Notwendigkeit Zinskurven weiter in die Zukunft zu modellieren und das Verhalten am langen Ende der Kurven möglichst genau zu bestimmen. Die vorliegende Arbeit widmet sich der Untersuchung des asymptotischen Verhaltens von Zinskurven.
Zu diesem Zwecke werden drei verschiedene langfristige Zinssätze analysiert: der langfristige stetige Zinssatz, der langfristige diskrete Zinssatz und der langfristige Swapzinssatz. Diese langfristigen Zinsen werden definiert als Zinssätze deren Laufzeit gegen unendlich geht im Rahmen eines Zinsmarktes, der auf Erkenntnissen basiert, die aus der Finanzkrise gewonnen werden konnten. Alle modellunabhängigen relevanten Eigenschaften dieser Zinsen werden erläutert und die Zusammenhänge zwischen ihnen werden genauestens hinsichtlich ihrer Wechselbeziehungen untersucht. Darüber hinaus ist ein wichtiger Teil dieser Dissertation der Beschreibung des asymptotischen Verhaltens von Zinskurven in speziellen Zinsmodellen gewidmet. Diese Modelle umfassen das Zinsstrukturmodell von Heath, Jarrow und Morton, genannt HJM Framework, das Flesaker-Hughston Modell sowie das linear-rationale Modell. Das HJM Framework wird aufgrund der Möglichkeit der direkten Modellierung der gesamten Zinsstrukturkurve und aller dazugehörigen Terminkurse für die Analyse verwendet. Die stochastische Komponente wird erst mittels der Brownschen Bewegung beschrieben, dann durch einen Lévy Prozess und zuletzt mit Hilfe eines affinen Prozesses auf dem Zustandsraum von positiv semidefiniten und symmetrischen Matrizen. Der Gebrauch dieser stochastischen Prozesse kann als schrittweise Weiterentwicklung des HJM Frameworks verstanden werden, da jeweils mehr, die Zinsstruktur beeinflussende, Faktoren in die Modellierung mit einfließen können. Die anderen beiden vorgestellten Modelle, das Flesaker-Hughston Modell und das linear-rationale Modell, finden, wegen einiger attraktiver Eigenschaften, Anwendung in der Analyse des asymptotischen Zinskurvenverhaltens, wie zum Beispiel einfache Formeln für alle Zinssätze, die keine negativen Werte annehmen können.